MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY; CATHETER, EMBOLECTOMY
Model Number 120602F
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon of a 120602f catheter popped during a thrombectomy surgery.The wire then got stuck in the artery.Additional information was requested, but not provided.
 
Additional Manufacturer Narrative
Multiple attempts were made for additional information and to secure return of the device however the customer has not responded nor sent the device back for evaluation.Without return of the unit it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.No corrective actions will be taken at this time.A supplemental report will be forthcoming if additional information or device is provided.
 
Additional Manufacturer Narrative
Device was returned on 18dec2024.It was previously reported that the device would not be returned.A product evaluation was completed on the returned 120602f.The reported event of balloon issue was confirmed.Spring tip was stretched and broken.Balloon and distal windings were missing.Proximal windings was unraveled.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter." no other visible damage was observed from catheter.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.As part of the manufacturing process, 100% of the units go through a balloon inflation and visual inspection.A device history record review was completed and it was documented that device met all specifications upon distribution.Based on the available information, there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.
 
Additional Manufacturer Narrative
Additional information was received.Per follow up with customer, the date of occurrence was (b)(6) 2024.The balloon was tested prior to insertion.The defective catheter was removed by the surgeon and another catheter was used.There were no additional unplanned procedures.There was no patient injury.The additional information was initially reported under report id: 2015691-2024-09017 which was determined to be a duplicate of this report.

Brand Name
FOGARTY
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key20622506
Report Number2015691-2024-08383
Device Sequence Number8749379
Product Code DXE
UDI-Device Identifier00690103043273
UDI-Public(01)00690103043273(17)260530(11)240229(10)65607068
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/30/2026
Device Model Number120602F
Device Lot Number65607068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer01/15/2025
07/02/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date01/16/2025
07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown